Alert archive / Puerto Rico / Flash Flood Warnings in 2010
Flash Flood Warning 2, NWS JSJ
NWS JSJ issued this flash flood warning at Jan 14, 2010, 11:47 AM CST. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 14, 2010, 11:47 AM CST (17:47 UTC)
- Expired
- Jan 14, 2010, 2:45 PM CST
- In force
- 3 hr
- Issued by
- NWS JSJ
- Area
- Storm-based polygon
- Flood severity
- None
The radar
The San Juan radar (TJUA), 34 km from the middle of the area, began a volume at 17:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted, in the capitals the NWS used until 2016.
572
WGCA52 TJSJ 141747
FFWSJU
PRC021-033-061-127-137-142045-
/O.NEW.TJSJ.FF.W.0002.100114T1747Z-100114T2045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
147 PM AST THU JAN 14 2010
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
THE FOLLOWING MUNICIPALITIES
IN PUERTO RICO
BAYAMON
GUAYNABO
CATANO
SAN JUAN
TOA BAJA
* UNTIL 445 PM AST
* AT 145 PM AST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN OVER THESE MUNICIPALITIES. ALSO EMERGENCY MANAGEMENT
OFFICIAL REPORTED FLASH FLOODING OCCURRING ACROSS SECTOR OF JUANA
MATOS IN CATANO. AT LEAST THROUGH 445 PM AST...RAINFALL
ACCUMULATIONS BETWEEN 2 TO 3 INCHES ARE POSSIBLE ACROSS THESE AREAS.
THIS IS A VERY DANGEROUS SITUATION.
DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 1845 6610 1840 6607 1837 6609 1838 6619
1846 6622
$$
FIGUEROA
ADDITIONAL INFORMATION CAN BE FOUND AT /USE LOWER CASE LETTERS/:
HTTP://WWW.WEATHER.GOV/SANJUAN1 follow-up statement
517
WGCA72 TJSJ 142044
FFSSJU
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
444 PM AST THU JAN 14 2010
PRC021-033-061-127-137-142052-
/O.EXP.TJSJ.FF.W.0002.000000T0000Z-100114T2045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BAYAMON PR-GUAYNABO PR-CATANO PR-SAN JUAN PR-TOA BAJA PR-
444 PM AST THU JAN 14 2010
...THE FLASH FLOOD WARNING WILL EXPIRE AT 445 PM AST FOR TOA BAJA...
SAN JUAN...CATANO...GUAYNABO AND BAYAMON MUNICIPALITIES...
THE THREAT OF RAPID FLASH FLOODING HAS DIMINISHED FOR THE TIME BEING
ACROSS THE SAN JUAN METRO AREA. HOWEVER...MODERATE RAIN WILL
CONTINUE OFF AND ON THROUGH THE EVENING. ADDITIONALLY...RAINFALL
DRAINING FROM THE HIGHER ELEVATIONS AND URBAN AREAS WILL CONTINUE TO
CAUSE MINOR URBAN FLOODING FOR SEVERAL HOURS. THE AREA OF GREATEST
CONCERN IS THE LOWER PORTIONS OF SAN JUAN AND GUAYNABO.
LAT...LON 1845 6610 1840 6607 1837 6609 1838 6619
1846 6622
$$
RA
ADDITIONAL INFORMATION CAN BE FOUND AT /USE LOWER CASE LETTERS/:
HTTP://WWW.WEATHER.GOV/SANJUANWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Jan 14, 8:59 AM CST, 2 hours 48 minutes earlier.
Area forecast discussion, Jan 14, 8:59 AM CST, 2 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JUAN PR 1059 AM AST THU JAN 14 2010 .UPDATE...A FRONTAL BOUNDARY AND ASSOCIATED CLOUDINESS AND SHOWERS MOVED ACROSS NORTHERN PUERTO RICO THIS MORNING. THIS SYSTEM WILL SLOWLY SINK SOUTHWARDS ACROSS THE REST OF PUERTO RICO THIS AFTERNOON AND TONIGHT. THIS ALONG WITH AN INDUCED SURFACE TROUGH NOW MOVING ACROSS THE LOCAL AREA WILL AID IN THE DEVELOPMENT OF SHOWERS MAINLY ACROSS THE LOCAL WATERS AND THE NORTHERN AND EASTERN SECTIONS OF PUERTO RICO THIS AFTERNOON. EXPECT THE SHOWER ACTIVITY TO SPREAD ACROSS PARTS OF THE SOUTHERN AND CENTRAL SECTIONS OF THE ISLANDS LATE THIS AFTERNOON AND THIS EVENING...WITH INCREASED CLOUDINESS AND ISOLATED AREAS OF MODERATE TO LOCALLY HEAVY RAINFALL EXPECTED. && .AVIATION...THE REMNANTS OF AN OLD FRONTAL BOUNDARY WILL CONTINUE TO INDUCE MVFR VIS AND CIGS FOR MOST OF THIS AFTERNOON ACROSS TJSJ...TIST AND TJBQ. REST OF THE TAF SITES SHOULD REMAIN MOSTLY VFR WITH LIMITED PERIODS OF MVFR IN LIGHT SHRA. && .PREV DISCUSSION... /ISSUED 549 AM AST THU JAN 14 2010/ SYNOPSIS...THE REMNANTS OF AN OLD FRONTAL BOUNDARY WILL BRING CLOUDY AND SHOWERY CONDITIONS ACROSS MUCH OF PUERTO RICO TODAY AND FRIDAY. SLOWLY IMPROVING CONDITIONS ARE EXPECTED OVER THE UPCOMING WEEKEND AS THIS BOUNDARY LIFT NORTHWARD AND AWAY FROM THE LOCAL ISLANDS. DISCUSSION...EXPECT GENERALLY SHOWERY CONDITIONS TO CONTINUE ACROSS MUCH OF PUERTO RICO FOR THE NEXT 24 TO 48 HOURS AS THE TAIL END OF AN OLD FRONTAL BOUNDARY REMAIN DRAPED NEAR/ACROSS THE ISLAND. RAINFALL TOTALS ARE EXPECTED TO BE HIGHEST ACROSS THE NORTHERN HALF OF PUERTO RICO...WHERE THE DAILY RECORD RAINFALL TOTALS IN SAN JUAN HAVE ALREADY BEEN BROKEN FOR TWO CONSECUTIVE DAYS (SEE CLIMATE SECTION BELOW). BOTH THE NAM AND GFS HAVE BEEN FAIRLY CONSISTENT LIFTING THIS BOUNDARY AWAY FROM THE ISLANDS ON SATURDAY AS AN AREA OF HIGH PRESSURE MOVES ACROSS THE WESTERN ATLANTIC...WITH THE NEXT FRONTAL BOUNDARY EXPECTED TO STAY WELL TO OUR NORTH. HOWEVER...GFS IS HINTING THAT MOISTURE MAY FEED UP INTO THE PARENT LOW PRESSURE SYSTEM OF THIS SECOND FRONT...AND ACROSS THE LOCAL ISLANDS...BRINGING INCREASED SHOWER ACTIVITY ACROSS PUERTO RICO AND THE U.S. VI AGAIN EARLY NEXT WEEK. HOWEVER...FOCUS FOR THE NEXT TWO DAYS WILL BE MAINLY LOCALIZED URBAN AND SMALL STREAM FLOODING WHICH LIKELY PLAGUE SECTIONS OF NORTHERN PUERTO RICO. CONDITIONS WILL BE SIGNIFICANTLY DIFFERENT ACROSS THE U.S. VIRGIN ISLANDS TODAY...AS THEY WILL REMAIN JUST TO THE EAST OF THIS OLD FRONTAL BOUNDARY...AND CONSEQUENTLY ENJOY VERY NICE WEATHER. HOWEVER...THE BOUNDARY WILL LIKELY BRING SOME RAINFALL TO AT LEAST THE NORTHERN VI TOMORROW AND SATURDAY...AS IT BEGINS TO SHIFT A LITTLE FURTHER EASTWARD BEFORE HEADING NORTH. AVIATION...MVFR VIS AND CIGS EXPECTED FOR MOST OF THE DAY AT JSJ/JBQ TODAY WITH OFF AND ON SHRAS. REST OF THE TAF SITES SHOULD REMAIN VFR WITH LIMITED SHRA ACTIVITY. TKPK COULD SEE SOME VOLCANIC ASH AS STEERING WINDS REMAIN FROM THE EAST SOUTHEAST. WILL AWAIT VIS DATA LATER THIS MORNING TO SEE EXTENT OF ASH PLUME. MARINE...ROUGH SEA CONDITIONS ARE EXPECTED TO CONTINUE ACROSS THE LOCAL OFFSHORE ATLANTIC WATERS TODAY...WITH STRONG GUSTY WINDS AND SLOWLY DECREASING NORTHERLY SWELLS. INCREASING SEAS ARE EXPECTED TOMORROW AFTERNOON AS A BATCH OF NORTH NORTHEASTERLY SWELL MOVES ACROSS THE LOCAL ATLANTIC WATERS AND CARIBBEAN PASSAGES. CLIMATE...A RECORD RAINFALL OF 2.56 INCHES FELL AT THE LMM INTERNATIONAL AIRPORT IN SAN JUAN PUERTO RICO YESTERDAY. THIS BROKE THE OLD RECORD OF 1.85 SET BACK IN 1959. AFTER THE THIRD DRIEST DECEMBER ON RECORD...JANUARY 2010 ALREADY RANKS AMONG THE TOP TEN WETTEST JANUARY ON RECORD WITH NEARLY SIX INCHES OF RAIN AND COUNTING. JANUARY IS HISTORICALLY THE THIRD DIREST MONTH OF THE YEAR. TODAY WILL MARK THE SECOND CONSECUTIVE DAY OF RECORD RAINFALL AT THE LMM INTERNATIONAL AIRPORT IN SAN JUAN. AS OF 540 AM...A RECORD 1.28 INCHES OF RAIN HAD ALREADY ACCUMULATED AT THE LMM INTERNATIONAL AIRPORT IN SAN JUAN...WITH THE PREVIOUS RECORD BEING 1.13 INCHES SET BACK IN 1996. && .PRELIMINARY POINT TEMPS/POPS... SJU 81 72 82 73 / 70 40 40 40 STT 84 73 84 73 / 10 20 40 40 && .SJU WATCHES/WARNINGS/ADVISORIES... PR...NONE. VI...NONE. && 72/10
Hazardous weather outlook, Jan 14, 4:11 AM CST, 7 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS NATIONAL WEATHER SERVICE SAN JUAN PR 611 AM AST THU JAN 14 2010 AMZ710>745-PRZ001>013-151015- SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST- WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES- THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS- 611 AM AST THU JAN 14 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT AREAS OF MODERATE TO HEAVY RAINFALL WILL LEAD TO LOCALIZED URBAN AND SMALL STREAM FLOODING ACROSS SECTIONS OF NORTHERN PUERTO RICO TODAY. BRIEFLY REDUCED VISIBILITIES...PONDING OF WATER IN LOW LYING AREAS AND ON ROADWAYS...AS WELL AS ELEVATED RIVER LEVELS CAN BE EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY LOCALIZED URBAN AND SMALL STREAM FLOODING WILL REMAIN POSSIBLE ON FRIDAY...WITH NO OTHER HAZARDOUS WEATHER EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... REPORTS OF FLOODED ROADWAYS...THEIR NUMBERS AND LOCATIONS...ALONG WITH RAINFALL ACCUMULATIONS IN EXCESS OF TWO INCHES WOULD BE APPRECIATED. AMZ715-725-VIZ001-002-151015- ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX- NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS- 611 AM AST THU JAN 14 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY. SR
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 13, 6:00 PM CST | Areal Flood Advisory | JSJ | 3 hr | |
| Jan 13, 7:13 PM CST | Areal Flood Advisory | JSJ | 2 hr | |
| Jan 13, 7:30 PM CST | Areal Flood Advisory | JSJ | 117 min | |
| Jan 13, 7:50 PM CST | Flash Flood Warning | JSJ | 3 hr | |
| Jan 14, 3:45 AM CST | Areal Flood Advisory | JSJ | 12 hr | |
| Jan 14, 5:45 AM CST | Areal Flood Advisory | JSJ | 6 hr | |
| Jan 14, 12:07 PM CST | Areal Flood Advisory | JSJ | 113 min | |
| Jan 14, 1:58 PM CST | Areal Flood Advisory | JSJ | 5 hr | |
| Jan 14, 2:47 PM CST | Flash Flood Watch | JSJ | 35 hr | |
| Jan 14, 4:00 PM CST | Areal Flood Advisory | JSJ | 3 hr | |
| Jan 14, 4:43 PM CST | Flash Flood Warning | JSJ | 2 hr |
Nearby
Flash Flood Warnings in Puerto Rico, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.